Alert archive / Washington / Gale Warnings in 2016
Gale Warning 36, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 1, 2016, 9:14 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 9:14 PM PDT (04:14 UTC)
- Expired
- Apr 2, 2016, 8:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
288 WHUS76 KSEW 020414 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 914 PM PDT FRI APR 1 2016 PZZ131-132-021200- /O.UPG.KSEW.SC.Y.0074.000000T0000Z-160402T1100Z/ /O.NEW.KSEW.GL.W.0036.160402T0414Z-160402T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 914 PM PDT FRI APR 1 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 3 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
509 WHUS76 KSEW 020958 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 AM PDT SAT APR 2 2016 PZZ131-132-021800- /O.EXT.KSEW.GL.W.0036.000000T0000Z-160402T1500Z/ /O.NEW.KSEW.SC.Y.0075.160402T1500Z-160403T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 AM PDT SAT APR 2 2016 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY. * WINDS...WEST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS THIS MORNING. * WAVES/SEAS...WIND WAVES 4 TO 6 FT SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 1, 2:35 PM PDT, 6 hours 39 minutes earlier.
Area forecast discussion, Apr 1, 2:35 PM PDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
235 PM PDT FRI APR 1 2016
.SYNOPSIS...CLOUDS WILL SPREAD INLAND OVERNIGHT AS A WEAK WEATHER
SYSTEM OFFSHORE BRUSHES WESTERN WASHINGTON. A WEAK RIDGE OF HIGH
PRESSURE WILL MOVE ACROSS THE AREA LATER SATURDAY INTO SUNDAY. A
COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT GIVING RAIN AND
BREEZY CONDITIONS. SHOWERS WILL CONTINUE MONDAY AS AN UPPER LEVEL
TROUGH MOVES ACROSS THE AREA. A WARM FRONT WILL GIVE SOME RAIN ON
TUESDAY. A STRONG RIDGE OF HIGH PRESSURE WILL DEVELOP STARTING
WEDNESDAY GIVING ANOTHER ROUND OF MILD AND DRY WEATHER TO THE REGION
LATE NEXT WEEK.
&&
.SHORT TERM...MODELS ARE GENERALLY SHOWING GOOD CONSISTENCY AND
CONTINUITY FOR THE NEXT WEEK OR SO.
THE RIDGE OF HIGH PRESSURE THAT HAS GIVEN A STRING OF BEAUTIFUL DAYS
TO THE PACIFIC NORTHWEST IS NOW OVER WESTERN WASHINGTON AND WILL
PUSH EASTWARD TONIGHT THROUGH SATURDAY. AS THE RIDGE MOVES OFF TO
THE EAST...EXPECT ONSHORE FLOW TO INCREASE THIS AFTERNOON THROUGH
EARLY SATURDAY...AND THAT WILL RESULT IN CLOUDS OFFSHORE PUSHING
ONTO THE COAST AND IN THROUGH THE CHEHALIS GAP TONIGHT...THEN INLAND
EARLY SATURDAY MORNING. THE WEAK SHORT WAVE TROUGH NOW SEEN NEAR
132W LONGITUDE WILL WEAKEN AS IT MOVES INTO THE WEST COAST
RIDGE...SO THE ONLY THREAT FOR PRECIPITATION WILL BE SATURDAY
AFTERNOON AND EVENING OVER THE CASCADES. CLOUDS IN THE INTERIOR
SATURDAY AFTERNOON WILL BURN BACK TO THE COAST AS A MINOR SHORT WAVE
RIDGE FOLLOWS THE TROUGH SATURDAY NIGHT INTO SUNDAY MORNING. WITH
THE INCREASE IN MORNING CLOUDS...TEMPERATURES IN THE INTERIOR ON
SATURDAY WILL BE SEVERAL DEGREES COOLER THAN TODAY...ONLY REACHING
THE LOWER TO MID 60S -STILL SEVERAL DEGREES ABOVE NORMAL FOR EARLY
APRIL.
A MORE SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY
NIGHT. THIS FRONT PROMISES TO BRING RAIN TO ALL OF THE AREA. THE
FRONT WILL BE FOLLOWED BY AN UPPER LEVEL TROUGH THAT WILL GIVE
SHOWERS AND COOLER TEMPERATURES TO THE AREA MONDAY AND MONDAY NIGHT.
TEMPERATURES MAY FALL TO A COUPLE DEGREES BELOW NORMAL FOR A CHANGE.
SNOW LEVELS IN THE MOUNTAINS WILL COME DOWN TO THE HIGHER PASS
LEVELS MONDAY NIGHT WITH SNOWFALL ACCUMULATIONS POSSIBLY IN THE
ADVISORY RANGE WITH A CONVERGENCE ZONE MONDAY AFTERNOON OR EVENING.
ALBRECHT
.LONG TERM...TUESDAY WILL SEE MORE RAINFALL ACROSS THE AREA AS A
WARM FRONT LIFTS NORTHEAST ACROSS THE AREA. THEN ALL MODELS ARE
SHOWING ANOTHER STRONG RIDGE DEVELOPING BETWEEN 130W AND WESTERN
WASHINGTON WEDNESDAY ONWARD THAT WILL BRING ANOTHER PERIOD OF DRY
AND WARM WEATHER. FORECASTS TEMPERATURES ON THURSDAY AND FRIDAY WILL
FOLLOW THE MODEL CONSENSUS WITH HIGHS IN THE MID 60S...BUT THIS
UPCOMING WARM SPELL MAY END BEING AS WARM OR WARMER THAN THE ONE WE
JUST SAW AS 500 MB HEIGHTS RISE TO 580-585 DAM. ALBRECHT
&&
.AVIATION...EXPECT DRY AND STABLE WEATHER ACROSS WESTERN WA
TONIGHT WITH AN UPPER LEVEL RIDGE OVER THE REGION. THE RIDGE WILL
SHIFT EAST ON SATURDAY. ONSHORE FLOW WILL INCREASE TONIGHT AND
STRATUS CLOUDS WILL PUSH FARTHER INLAND AND INTO THE CENTRAL SOUND
SATURDAY MORNING. IFR TO MVFR CONDITIONS ARE LIKELY. STRATUS CLOUDS
WILL LIFT AND SCATTER SATURDAY AFTERNOON WITH VFR CONDITIONS IN THE
INTERIOR. THE COAST WILL LIKELY REMAIN IN MVFR RANGE. 33
KSEA...LIGHT N WIND THIS AFTERNOON AND EVENING...SWITCHING TO S BY 9-
12Z. LOW LEVEL MARINE CLOUDS WILL REACH THE TERMINAL 12-14Z WITH
MVFR CIGS LIKELY. 33
&&
.MARINE...LOW LEVEL ONSHORE FLOW WILL CONTINUE THROUGH SATURDAY WITH
HIGH PRESSURE OVER THE COASTAL WATERS AND LOWER PRES EAST OF THE
CASCADES. ONSHORE FLOW WILL WEAKEN SATURDAY NIGHT AS THE HIGH SHIFTS
INLAND. A COLD FRONT WILL SWEEP ACROSS THE AREA LATE SUNDAY NIGHT
AND EARLY MONDAY MORNING. HIGH PRES WILL BUILD IN BEHIND THE FRONT
MONDAY WITH STRONG ONSHORE FLOW. THE ONSHORE FLOW WILL WEAKEN ON
TUESDAY.
SMALL CRAFT ADVISORY WESTERLIES IN THE CENTRAL AND EASTERN STRAIT
TONIGHT. POST FRONTAL ONSHORE FLOW BRINGING GALE FORCE WESTERLIES TO
THE CENTRAL AND EASTERN STRAIT MONDAY. 33
&&
.HYDROLOGY...NO RIVER FLOODING IS EXPECTED FOR THE NEXT 7 DAYS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PDT SATURDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:58 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.